Table of Contents Author Guidelines Submit a Manuscript
Journal of Probability and Statistics
Volume 2010, Article ID 596839, 17 pages
http://dx.doi.org/10.1155/2010/596839
Research Article

Estimating the Conditional Tail Expectation in the Case of Heavy-Tailed Losses

1Laboratory of Applied Mathematics, Mohamed Khider University of Biskra, 07000, Algeria
2Ecole Nationale Superieure d'Hydraulique, Guerouaou, BP 31, Blida, 09000, Algeria
3Department of Statistical and Actuarial Sciences, University of Western Ontario, London, ON, N6A5B7, Canada

Received 21 October 2009; Accepted 20 January 2010

Academic Editor: Edward Furman

Copyright © 2010 Abdelhakim Necir et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. M. Denuit, J. Dhaene, M. Goovaerts, and R. Kaas, Actuarial Theory for Dependent Risks: Measures, Orders and Models, Wiley, Chichester, UK, 2005.
  2. Z. M. Landsman and E. A. Valdez, “Tail conditional expectations for elliptical distributions,” North American Actuarial Journal, vol. 7, no. 4, pp. 55–71, 2003. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  3. M. R. Hardy and J. L. Wirch, “The iterated CTE: a dynamic risk measure,” North American Actuarial Journal, vol. 8, no. 4, pp. 62–75, 2004. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  4. J. Cai and H. Li, “Conditional tail expectations for multivariate phase-type distributions,” Journal of Applied Probability, vol. 42, no. 3, pp. 810–825, 2005. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  5. B. J. Manistre and G. H. Hancock, “Variance of the CTE estimator,” North American Actuarial Journal, vol. 9, no. 2, pp. 129–156, 2005. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  6. E. Furman and Z. Landsman, “Tail variance premium with applications for elliptical portfolio of risks,” Astin Bulletin, vol. 36, no. 2, pp. 433–462, 2006. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  7. E. Furman and R. Zitikis, “Weighted risk capital allocations,” Insurance: Mathematics & Economics, vol. 43, no. 2, pp. 263–269, 2008. View at Publisher · View at Google Scholar · View at MathSciNet
  8. E. Furman and R. Zitikis, “Weighted pricing functionals with applications to insurance: an overview,” North American Actuarial Journal, vol. 13, pp. 483–496, 2009. View at Google Scholar
  9. V. Brazauskas, B. L. Jones, M. L. Puri, and R. Zitikis, “Estimating conditional tail expectation with actuarial applications in view,” Journal of Statistical Planning and Inference, vol. 138, no. 11, pp. 3590–3604, 2008. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  10. J. Beirlant, G. Matthys, and G. Dierckx, “Heavy-tailed distributions and rating,” Astin Bulletin, vol. 31, no. 1, pp. 37–58, 2001. View at Publisher · View at Google Scholar · View at MathSciNet
  11. J. Beirlant, Y. Goegebeur, J. Teugels, and J. Segers, Statistics of Extremes, Wiley Series in Probability and Statistics, John Wiley & Sons, Chichester, UK, 2004. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  12. E. Castillo, A. S. Hadi, N. Balakrishnan, and J. M. Sarabia, Extreme Value and Related Models with Applications in Engineering and Science, Wiley Series in Probability and Statistics, Wiley-Interscience, Hoboken, NJ, USA, 2005. View at MathSciNet
  13. L. de Haan and A. Ferreira, Extreme Value Theory: An Introduction, Springer Series in Operations Research and Financial Engineering, Springer, New York, NY, USA, 2006. View at MathSciNet
  14. S. I. Resnick, Heavy-Tail Phenomena: Probabilistic and Statistical Modeling, Springer Series in Operations Research and Financial Engineering, Springer, New York, NY, USA, 2007. View at MathSciNet
  15. B. M. Hill, “A simple general approach to inference about the tail of a distribution,” The Annals of Statistics, vol. 3, no. 5, pp. 1163–1174, 1975. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  16. S. Cheng and L. Peng, “Confidence intervals for the tail index,” Bernoulli, vol. 7, no. 5, pp. 751–760, 2001. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  17. J. T. Kim and M. R. Hardy, “Quantifying and correcting the bias in estimated risk measures,” Astin Bulletin, vol. 37, no. 2, pp. 365–386, 2007. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  18. I. Weissman, “Estimation of parameters and large quantiles based on the k largest observations,” Journal of the American Statistical Association, vol. 73, no. 364, pp. 812–815, 1978. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  19. A. L. M. Dekkers and L. de Haan, “On the estimation of the extreme-value index and large quantile estimation,” The Annals of Statistics, vol. 17, no. 4, pp. 1795–1832, 1989. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  20. G. Matthys and J. Beirlant, “Estimating the extreme value index and high quantiles with exponential regression models,” Statistica Sinica, vol. 13, no. 3, pp. 853–880, 2003. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  21. M. I. Gomes, F. Figueiredo, and S. Mendonça, “Asymptotically best linear unbiased tail estimators under a second-order regular variation condition,” Journal of Statistical Planning and Inference, vol. 134, no. 2, pp. 409–433, 2005. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  22. D. M. Mason, “Laws of large numbers for sums of extreme values,” The Annals of Probability, vol. 10, no. 3, pp. 754–764, 1982. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  23. S. Csörgő and D. M. Mason, “Central limit theorems for sums of extreme values,” Mathematical Proceedings of the Cambridge Philosophical Society, vol. 98, no. 3, pp. 547–558, 1985. View at Publisher · View at Google Scholar · View at MathSciNet
  24. J. Beirlant and J. L. Teugels, “Asymptotic normality of Hill's estimator,” in Extreme Value Theory (Oberwolfach, 1987), J. Hüsler and R.-D. Reiss, Eds., vol. 51 of Lecture Notes in Statistics, pp. 148–155, Springer, New York, NY, USA, 1989. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  25. A. L. M. Dekkers, J. H. J. Einmahl, and L. de Haan, “A moment estimator for the index of an extreme-value distribution,” The Annals of Statistics, vol. 17, no. 4, pp. 1833–1855, 1989. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  26. L. de Haan and U. Stadtmüller, “Generalized regular variation of second order,” Australian Mathematical Society Journal Series A, vol. 61, no. 3, pp. 381–395, 1996. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  27. J. Geluk, L. de Haan, S. Resnick, and C. Stărică, “Second-order regular variation, convolution and the central limit theorem,” Stochastic Processes and Their Applications, vol. 69, no. 2, pp. 139–159, 1997. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  28. L. Peng and Y. Qi, “Estimating the first- and second-order parameters of a heavy-tailed distribution,” Australian & New Zealand Journal of Statistics, vol. 46, no. 2, pp. 305–312, 2004. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  29. M. I. Gomes and D. Pestana, “A simple second-order reduced bias' tail index estimator,” Journal of Statistical Computation and Simulation, vol. 77, no. 5-6, pp. 487–504, 2007. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  30. L. Peng, “Estimating the mean of a heavy tailed distribution,” Statistics & Probability Letters, vol. 52, no. 3, pp. 255–264, 2001. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  31. R. Zitikis, “The Vervaat process,” in Asymptotic Methods in Probability and Statistics, B. Szyszkowicz, Ed., pp. 667–694, North-Holland, Amsterdam, The Netherlands, 1998. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  32. Y. Davydov and R. Zitikis, “Generalized Lorenz curves and convexifications of stochastic processes,” Journal of Applied Probability, vol. 40, no. 4, pp. 906–925, 2003. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  33. Y. Davydov and R. Zitikis, “Convex rearrangements of random elements,” in Asymptotic Methods in Stochastics, B. Szyszkowicz, Ed., vol. 44 of Fields Institute Communications, pp. 141–171, American Mathematical Society, Providence, RI, USA, 2004. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  34. A. L. M. Dekkers and L. de Haan, “Optimal choice of sample fraction in extreme-value estimation,” Journal of Multivariate Analysis, vol. 47, no. 2, pp. 173–195, 1993. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  35. H. Drees and E. Kaufmann, “Selecting the optimal sample fraction in univariate extreme value estimation,” Stochastic Processes and Their Applications, vol. 75, no. 2, pp. 149–172, 1998. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  36. J. Danielsson, L. de Haan, L. Peng, and C. G. de Vries, “Using a bootstrap method to choose the sample fraction in tail index estimation,” Journal of Multivariate Analysis, vol. 76, no. 2, pp. 226–248, 2001. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  37. C. Neves and M. I. Fraga Alves, “Reiss and Thomas' automatic selection of the number of extremes,” Computational Statistics & Data Analysis, vol. 47, no. 4, pp. 689–704, 2004. View at Publisher · View at Google Scholar · View at MathSciNet
  38. M. I. Gomes, D. Pestana, and F. Caeiro, “A note on the asymptotic variance at optimal levels of a bias-corrected Hill estimator,” Statistics & Probability Letters, vol. 79, no. 3, pp. 295–303, 2009. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  39. A. Necir and D. Meraghni, “Empirical estimation of the proportional hazard premium for heavy-tailed claim amounts,” Insurance: Mathematics & Economics, vol. 45, no. 1, pp. 49–58, 2009. View at Publisher · View at Google Scholar
  40. M. Csörgő, S. Csörgő, L. Horváth, and D. M. Mason, “Weighted empirical and quantile processes,” The Annals of Probability, vol. 14, no. 1, pp. 31–85, 1986. View at Publisher · View at Google Scholar · View at MathSciNet
  41. J. A. Wellner, “Limit theorems for the ratio of the empirical distribution function to the true distribution function,” Zeitschrift für Wahrscheinlichkeitstheorie und verwandte Gebiete, vol. 45, no. 1, pp. 73–88, 1978. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  42. A. Necir, D. Meraghni, and F. Meddi, “Statistical estimate of the proportional hazard premium of loss,” Scandinavian Actuarial Journal, no. 3, pp. 147–161, 2007. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet